Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 334, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 5:21 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 29, 2011, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:26 PM EDT | TSTM WND DMG | 2 Sw Graham, NC | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS52 KRAH 292121
SVRRAH
NCC001-135-292200-
/O.NEW.KRAH.SV.W.0334.110829T2121Z-110829T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GRAHAM...MOVING EAST AT 30 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SAXAPAHAW...MEBANE...
SWEPSONVILLE...
GRAHAM...
TEER...
EFLAND...
CARRBORO...
CHAPEL HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7898 3586 7902 3586 7911 3588 7925
3598 7950 3617 7943
TIME...MOT...LOC 2120Z 283DEG 25KT 3603 7936
$$
102 follow-up statements
490
WWUS52 KRAH 292146 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT MON AUG 29 2011
NCC001-292155-
/O.CAN.KRAH.SV.W.0334.000000T0000Z-110829T2200Z/
ALAMANCE NC-
546 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALAMANCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3610 7898 3586 7902 3586 7911 3588 7924
3612 7926 3614 7926
TIME...MOT...LOC 2145Z 287DEG 26KT 3597 7914
$$
NCC135-292200-
/O.CON.KRAH.SV.W.0334.000000T0000Z-110829T2200Z/
ORANGE NC-
546 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN ORANGE COUNTY...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TEER...
OR 8 MILES SOUTHWEST OF HILLSBOROUGH...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARRBORO AND CHAPEL
HILL.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3610 7898 3586 7902 3586 7911 3588 7924
3612 7926 3614 7926
TIME...MOT...LOC 2145Z 287DEG 26KT 3597 7914
$$
10436
WWUS52 KRAH 292156
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON AUG 29 2011
NCC135-292205-
/O.EXP.KRAH.SV.W.0334.000000T0000Z-110829T2200Z/
ORANGE NC-
556 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY EXPIRES
AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3610 7898 3586 7902 3586 7911 3588 7924
3612 7926 3614 7926
TIME...MOT...LOC 2155Z 287DEG 26KT 3595 7906
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:15 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 3:15 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT MON AUG 29 2011 .SYNOPSIS... IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 310 PM MONDAY... THROUGH TONIGHT: THE APPROACH OF A 40-50 KT NORTHWESTERLY MID LEVEL SPEED MAX THAT STRETCHED ACROSS THE TN VALLEY AND UPPER MIDWEST THIS MORNING WILL HELP TO FURTHER AMPLIFY A POTENT MID-UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL APPALACHIANS AND NC LATER THIS AFTERNOON AND EVENING. THESE FEATURES WILL PROVIDE LARGE SCALE LIFT AND INCREASE DEEP LAYER SHEAR -- THE LATTER FAVORABLY FOR STORM ORGANIZATION INTO THE 30-40 KT RANGE -- ACROSS CENTRAL NC THROUGHOUT THE AFTERNOON AND EVENING. A QUASI-STATIONARY FRONT HAS CONTINUED TO ORGANIZE WITHIN THE CONVERGENCE AXIS ASSOCIATED WITH THE EARLIER SURFACE PRESSURE TROUGH...WHICH WAS ANALYZED INVOF US HIGHWAY ONE AT 18Z...AND THIS FEATURE SHOULD SERVE AS THE WESTERN BOUND OF ANY SEVERE STORMS. TO THE WEST...VEERING LOW LEVEL WINDS AND 10-15 KTS OF H85 FLOW ACROSS THE AFOREMENTIONED SURFACE BOUNDARY...AMIDST INCREASING LARGE SCALE ASCENT AHEAD OF THE TROUGH ALOFT...HAS PROMOTED THE DEVELOPMENT OF ELEVATED CONVECTION FROM A 7-10 THOUSAND FT ALTOCUMULUS FIELD THAT DEVELOPED FROM CENTRAL VA TO WESTERN NC EARLIER THIS MORNING. WHILE MARGINALLY SEVERE HAIL WILL POSE A RISK FROM THE ELEVATED CONVECTION DEVELOPING TOWARD THE TRIAD...THE HIGHEST SEVERE THREAT WILL DEVELOP AS THIS ACTIVITY MOVES EASTWARD TOWARD THE WARM SECTOR AND ADDITIONAL...BOUNDARY LAYER-BASED CONVECTION DEVELOPS INVOF THE SURFACE FRONT NEAR HIGHWAY ONE...WHERE SATELLITE IMAGERY DEPICTS THE RECENT DEVELOPMENT OF TOWERING CUMULUS. AN ATTENDING RISK OF DAMAGING WINDS AND LARGE HAIL WILL ENSUE AS MULTI-CELL CLUSTERS AND PERHAPS EVEN A FEW TRANSIENT SUPERCELLS SPREAD EASTWARD ACROSS THE WARM SECTOR FROM AROUND THE TRIANGLE EASTWARD. MARGINAL BUT SUFFICIENT LOW LEVEL HELICITY ON THE ORDER OF 100-200 M2/S2 ON THE COOL SIDE OF THE BOUNDARY WILL ALSO POSE A NON-ZERO RISK OF AN ISOLATED TORNADO...PARTICULARLY FROM NEAR KRDU TO KEDE WHERE WHERE THE BAROCLINIC GENERATION OF VORTICITY IS ALREADY MAXIMIZED BY A 10 DEGREE SURFACE TEMPERATURE DIFFERENTIAL ALONG THAT CORRIDOR...AND WHERE OUTFLOW FROM SOUTHEASTERN VA CONVECTION AND A SEA BREEZE FROM NE NC MAY PROVIDE FOR BOUNDARY INTERACTION. SHEAR AND INSTABILITY ARE FORECAST TO WANE BY THIS EVENING...SO WHILE THE SEVERE THREAT SHOULD SUBSIDE BY 9 OR 10 PM...THE ONLY SLOW PASSAGE OF THE UPPER TROUGH COULD MAINTAIN A FEW SHOWERS OR STORMS PAST MIDNIGHT OVER THE SANDHILLS AND COASTAL PLAIN. LOWS SHOULD BE HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW - GENERALLY 63 TO 69 DEGREES EXPECTED. TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY OF PATCHY...PRE-DAWN RADIATION FOG. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM... MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY. VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER MODELS OR MORE NORTH OR SLOWER IN SPEED. PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM... MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY. THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40 PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 210 PM MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING...IN ADVANCE OF A POTENT UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. SOME OF THESE STORMS COULD LINGER THROUGH MIDNIGHT AT KRWI AND KFAY. OUTSIDE OF CONVECTION...VFR CONDITIONS ARE OTHERWISE EXPECTED THROUGH EARLY TONIGHT. THEREAFTER...NORTHEASTERLY LOW LEVEL FLOW AND ASSOCIATED TRANSPORT OF ATLANTIC MOISTURE WILL PROMOTE THE DEVELOPMENT OF IFR TO LIFR STRATUS AND MVFR TO IFR FOG LATE TONIGHT THROUGH TUESDAY MORNING. THE LOW CLOUDS AND FOG WILL LIFT... SCATTER...AND GIVE WAY TO VFR CONDITIONS BY MID MORNING TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC REGION. LOOKING AHEAD: MVFR TO IFR RADIATION FOG POSSIBLE ONCE AGAIN WEDNESDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON AUG 29 2011 NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 351 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-074-083-302000- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 351 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Local storm report, Aug 29, 4:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 9 WSW RALEIGH 35.76N 78.79W
08/29/2011 M1.00 INCH WAKE NC PUBLIC
DIME TO QUARTER SIZE HAIL FOR SEVERAL MINUTES. 68
&&
EVENT NUMBER RAH1101373
NPLocal storm report, Aug 29, 4:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 2 SW FALLS LAKE 35.91N 78.60W
08/29/2011 E1.00 INCH WAKE NC TRAINED SPOTTER
REPORTED ON DURANT RD
&&
EVENT NUMBER RAH1101374
TCLocal storm report, Aug 29, 4:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 WSW FALLS LAKE 35.90N 78.65W
08/29/2011 M1.00 INCH WAKE NC TRAINED SPOTTER
1 INCH HAIL MEASURED AT SIX FORKS ROAD AND STRICKLAND
ROAD
&&
EVENT NUMBER RAH1101376
NPLocal storm report, Aug 29, 4:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 WSW FALLS LAKE 35.91N 78.65W
08/29/2011 M1.00 INCH WAKE NC AMATEUR RADIO
1 INCH HAIL MEASURED AT SIX FORKS ROAD AND LEAD MINE
ROAD
&&
EVENT NUMBER RAH1101377
NPLocal storm report, Aug 29, 5:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 NNW BUNN 36.01N 78.29W
08/29/2011 M1.25 INCH FRANKLIN NC TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER TO HALF-DOLLAR SIZE
HAIL
&&
EVENT NUMBER RAH1101378
NPLocal storm report, Aug 29, 5:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 N STEM 36.24N 78.73W
08/29/2011 M1.25 INCH GRANVILLE NC TRAINED SPOTTER
HALF DOLLAR SIZE HAIL MEASURED AT NORTH RIDGE DRIVE
&&
EVENT NUMBER RAH1101379
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 3 more | 53 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 62 min |
| Aug 29, 4:35 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 63 min |
| Aug 29, 4:44 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 61 min |
| Aug 29, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 57 min |
| Aug 29, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Aug 29, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 55 min |
| Aug 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 24 min |
| Aug 29, 5:37 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 53 min |
| Aug 29, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 44 min |
| Aug 29, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 39 min |
| Aug 29, 6:08 PM EDT | Special Weather Statement | RAH | Granville, Vance | 67 min |
| Aug 29, 6:13 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 47 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 56 min |
| Aug 29, 6:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Aug 29, 6:41 PM EDT | Tornado Warning | RAH | Edgecombe | 34 min |
| Aug 29, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 45 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 58 min |
| Aug 29, 6:53 PM EDT | Special Weather Statement | RAH | Lee, Moore | 52 min |
| Aug 29, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 41 min |
| Aug 29, 7:15 PM EDT | Areal Flood Advisory | RAH | Anson | 63 min |
| Aug 29, 7:22 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Aug 29, 7:25 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Aug 29, 7:29 PM EDT | Special Weather Statement | RAH | Harnett | 61 min |
| Aug 29, 7:30 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Aug 29, 7:41 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.